Alert archive / Georgia / River Flood Warnings in 2024

River Flood Warning 44, NWS Atlanta, GA

January 9, 2024Cherokee County, Georgia

NWS Atlanta, GA issued this river flood warning at Jan 9, 2024, 7:33 PM EST for Cherokee County, Georgia. It was in force for 19 hr.

The area

The outline as issued.

The facts

Issued
Jan 9, 2024, 7:33 PM EST (00:33 UTC)
Expired
Jan 10, 2024, 2:47 PM EST
In force
19 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County Cherokee County, GA

The radar

The Atlanta radar (KFFC), 98 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Etowah River at Canton (CNNG1). The gauge peaked at 17.67 ft at Jan 10, 2024, 4:00 AM EST.

actionminormoderate102001/0901/1001/11
Action stage
15 ft
Minor stage
16 ft
Moderate stage
22 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02392000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

209 
WGUS42 KFFC 100033
FLWFFC

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
733 PM EST Tue Jan 9 2024

...The National Weather Service in Peachtree City GA has issued a 
Flood Warning for the following rivers in Georgia...

  Etowah River at Canton affecting Cherokee County.

For the Etowah River Basin...including Canton...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

The next statement will be issued Wednesday morning at 745 AM EST.

&&

GAC057-101245-
/O.NEW.KFFC.FL.W.0044.240110T0033Z-240110T1238Z/
/CNNG1.1.ER.240109T2249Z.240110T0015Z.240110T0637Z.NO/
733 PM EST Tue Jan 9 2024

...FLOOD WARNING IN EFFECT FROM THIS EVENING TO TOMORROW MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Etowah River at Canton.

* WHEN...From this evening to tomorrow morning.

* IMPACTS...At 17.0 feet, Minor flooding continues in the woodlands 
  and fields along the river upstream and downstream from the gage 
  by the Walaska Street bridge. Portions of recreational areas such 
  as Boling Park behind the Cherokee County High School...the 
  Cherokee County Fairgrounds and the Etowah River Greenway at 
  Heritage Park will be flooded with up to one foot of water. The 
  parking lot at Boling Park will begin to flood.

* ADDITIONAL DETAILS...
  - At 7:15 PM EST Tuesday the stage was 16.6 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 7:15 PM EST Tuesday was 16.6 feet.
  - Forecast...The river is expected to fall below flood stage
    just after midnight tonight and continue falling to 3.8 feet
    early Sunday afternoon.
  - Flood stage is 16.0 feet.
  - Flood History...This crest compares to a previous crest of
    16.6 feet on 04/25/1908.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3427 8430 3422 8446 3418 8454 3424 8459


$$
4 follow-up statements
799 
WGUS82 KFFC 100849
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
349 AM EST Wed Jan 10 2024

...The Flood Warning is extended for the following rivers in 
Georgia...

  Etowah River at Canton affecting Cherokee County.

  Etowah River at GA 9 near Dawsonville affecting Forsyth and 
  Dawson Counties.

...The Flood Warning continues for the following rivers in Georgia...

  Etowah River Downstream I-575 at Canton affecting Cherokee County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

The next statement will be issued at 300 PM EST.early this morning 
at 515 AM EST.

&&

GAC057-101615-
/O.EXT.KFFC.FL.W.0044.000000T0000Z-240110T1611Z/
/CNNG1.1.ER.240109T2249Z.240110T0815Z.240110T1011Z.NO/
349 AM EST Wed Jan 10 2024

...FLOOD WARNING NOW IN EFFECT UNTIL LATE THIS MORNING...

* WHAT...Minor flooding is occurring.

* WHERE...Etowah River at Canton.

* WHEN...Until late this morning.

* IMPACTS...At 18.0 feet, Minor flooding expands into the woodlands 
  and fields along the river upstream and downstream from the gage 
  by the Walaska Street bridge. Large portions of recreational areas 
  such as Boling Park behind the Cherokee County High School...the 
  Cherokee County Fairgrounds and the Etowah River Greenway at 
  Heritage Park will be flooded with up to two feet of water. The 
  parking lot at Boling Park will be under one foot of water.  
  Portions of the Mill Industrial Way Road begin to flood.

* ADDITIONAL DETAILS...
  - At 3:15 AM EST Wednesday the stage was 17.7 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 3:15 AM EST Wednesday was 17.7 feet.
  - Forecast...The river is expected to fall below flood stage
    early this morning and continue falling to 3.8 feet Sunday
    evening.
  - Flood stage is 16.0 feet.
  - Flood History...This crest compares to a previous crest of
    17.7 feet on 03/09/1998.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3427 8430 3422 8446 3418 8454 3424 8459


$$

GAC085-117-101015-
/O.EXT.KFFC.FL.W.0018.000000T0000Z-240110T1014Z/
/DWSG1.1.ER.240109T1624Z.240110T0130Z.240110T0712Z.NO/
349 AM EST Wed Jan 10 2024

...FLOOD WARNING NOW IN EFFECT UNTIL EARLY THIS MORNING...

* WHAT...No flooding is currently forecast.

* WHERE...Etowah River at GA 9 near Dawsonville.

* WHEN...Until early this morning.

* IMPACTS...At 12.0 feet, Minor flooding of Nicholson Road in 
  northwest Forsyth county begins.

* ADDITIONAL DETAILS...
  - At 3:00 AM EST Wednesday the stage was 12.3 feet.
  - Forecast...The river is expected to rise to a crest of 12.4
    feet this morning.
  - Flood stage is 13.0 feet.
  - Flood History...This crest compares to a previous crest of
    13.3 feet on 10/30/2020.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3441 8408 3436 8404 3435 8411 3428 8425
      3434 8427 3440 8417


$$

GAC057-102100-
/O.CON.KFFC.FL.W.0040.000000T0000Z-000000T0000Z/
/ECTG1.1.ER.240109T2015Z.240110T0600Z.000000T0000Z.UU/
349 AM EST Wed Jan 10 2024

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...Etowah River Downstream I-575 at Canton.

* WHEN...Until further notice.

* IMPACTS...At 22.0 feet, Minor flooding expands much further into 
  the woodlands and fields along the river generally east of Canton 
  near the Interstate 575 bridge. A grassy lot behind a pump station 
  off of Riverstone Parkway and areas behind the businesses on Old 
  Ball Ground Highway and Keith Drive are flooded with up to 3 feet 
  of water. An inground electrical box near the pump station and 
  truck trailers at the end of Keith Drive will begin to flood. 
  Flood waters will surround the wooden structure supporting the 
  USGS gage house.

* ADDITIONAL DETAILS...
  - At 2:45 AM EST Wednesday the stage was 21.4 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 2:45 AM EST Wednesday was 21.5 feet.
  - Forecast...No forecast is available for this location.
  - Flood stage is 17.0 feet.
  - Flood History...This crest compares to a previous crest of
    20.9 feet on 02/04/2022.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3434 8427 3428 8425 3427 8436 3422 8446
      3427 8450 3433 8440


$$
239 
WGUS82 KFFC 101001
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
501 AM EST Wed Jan 10 2024

...The Flood Warning is extended for the following rivers in 
Georgia...

  Etowah River at Canton affecting Cherokee County.

...The Flood Warning continues for the following rivers in Georgia...

  Etowah River Downstream I-575 at Canton affecting Cherokee County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

The next statement will be issued at 3 PM EST.this morning at 1145 
AM EST.

&&

GAC057-101645-
/O.EXT.KFFC.FL.W.0044.000000T0000Z-240110T1637Z/
/CNNG1.1.ER.240109T2249Z.240110T0815Z.240110T1037Z.NO/
501 AM EST Wed Jan 10 2024

...FLOOD WARNING NOW IN EFFECT UNTIL LATE THIS MORNING...

* WHAT...Minor flooding is occurring.

* WHERE...Etowah River at Canton.

* WHEN...Until late this morning.

* IMPACTS...At 18.0 feet, Minor flooding expands into the woodlands 
  and fields along the river upstream and downstream from the gage 
  by the Walaska Street bridge. Large portions of recreational areas 
  such as Boling Park behind the Cherokee County High School...the 
  Cherokee County Fairgrounds and the Etowah River Greenway at 
  Heritage Park will be flooded with up to two feet of water. The 
  parking lot at Boling Park will be under one foot of water.  
  Portions of the Mill Industrial Way Road begin to flood.

* ADDITIONAL DETAILS...
  - At 4:15 AM EST Wednesday the stage was 17.6 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 4:15 AM EST Wednesday was 17.7 feet.
  - Forecast...The river is expected to fall below flood stage
    early this morning and continue falling to 3.8 feet Sunday
    evening.
  - Flood stage is 16.0 feet.
  - Flood History...This crest compares to a previous crest of
    17.6 feet on 01/22/1922.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3427 8430 3422 8446 3418 8454 3424 8459


$$

GAC057-102215-
/O.CON.KFFC.FL.W.0040.000000T0000Z-000000T0000Z/
/ECTG1.1.ER.240109T2015Z.240110T0600Z.000000T0000Z.UU/
501 AM EST Wed Jan 10 2024

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...Etowah River Downstream I-575 at Canton.

* WHEN...Until further notice.

* IMPACTS...At 22.0 feet, Minor flooding expands much further into 
  the woodlands and fields along the river generally east of Canton 
  near the Interstate 575 bridge. A grassy lot behind a pump station 
  off of Riverstone Parkway and areas behind the businesses on Old 
  Ball Ground Highway and Keith Drive are flooded with up to 3 feet 
  of water. An inground electrical box near the pump station and 
  truck trailers at the end of Keith Drive will begin to flood. 
  Flood waters will surround the wooden structure supporting the 
  USGS gage house.

* ADDITIONAL DETAILS...
  - At 3:45 AM EST Wednesday the stage was 21.1 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 3:45 AM EST Wednesday was 21.5 feet.
  - Forecast...No forecast is available for this location.
  - Flood stage is 17.0 feet.
  - Flood History...This crest compares to a previous crest of
    20.9 feet on 02/04/2022.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3434 8427 3428 8425 3427 8436 3422 8446
      3427 8450 3433 8440


$$
706 
WGUS82 KFFC 101549
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
1049 AM EST Wed Jan 10 2024

...Forecast flooding changed to Minor severity and increased in 
duration for the following rivers in Georgia...

  Etowah River at Canton affecting Cherokee County.

For the Etowah River Basin...including Russell Creek downstream of 
Head Lake Dawsonville, Landrum, Dawsonville, Dawsonville, 
Dawsonville, Matt, Ball Ground, Canton, Old GA 5 below Ball Ground, 
Canton, Canton, Waleska, Woodstock, Noonday Creek above Chastain 
Meadows Pkwy Marietta, Woodstock, Woodstock, Kennesaw, Acworth, 
Allatoona Dam above Cartersville, Dallas, Cartersville, Rockmart, 
Kingston, Kingston, Rome, Rome...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

The next statement will be issued this evening at 730 PM EST.

&&

GAC057-110030-
/O.EXT.KFFC.FL.W.0044.000000T0000Z-240111T0024Z/
/CNNG1.1.ER.240109T2249Z.240110T0815Z.240110T1824Z.NO/
1049 AM EST Wed Jan 10 2024

...FLOOD WARNING NOW IN EFFECT UNTIL THIS EVENING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Etowah River at Canton.

* WHEN...Until this evening.

* IMPACTS...At 17.0 feet, Minor flooding continues in the woodlands 
  and fields along the river upstream and downstream from the gage 
  by the Walaska Street bridge. Portions of recreational areas such 
  as Boling Park behind the Cherokee County High School...the 
  Cherokee County Fairgrounds and the Etowah River Greenway at 
  Heritage Park will be flooded with up to one foot of water. The 
  parking lot at Boling Park will begin to flood.

* ADDITIONAL DETAILS...
  - At 10:15 AM EST Wednesday the stage was 17.0 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 10:15 AM EST Wednesday was 17.7 feet.
  - Forecast...The river is expected to fall below flood stage
    this afternoon and continue falling to 3.9 feet Monday
    morning.
  - Flood stage is 16.0 feet.
  - Flood History...This crest compares to a previous crest of
    17.0 feet on 10/06/1995.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3427 8430 3422 8446 3418 8454 3424 8459


$$
186 
WGUS82 KFFC 101947
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
247 PM EST Wed Jan 10 2024

...The Flood Warning is cancelled for the following rivers in 
Georgia...

  Etowah River at Canton affecting Cherokee County.

GAC057-102100-
/O.CAN.KFFC.FL.W.0044.000000T0000Z-240110T1947Z/
/CNNG1.1.ER.240109T2249Z.240110T0815Z.240110T1905Z.NO/
247 PM EST Wed Jan 10 2024

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Etowah River at Canton.

* ADDITIONAL DETAILS...
  - At 2:15 PM EST Wednesday the stage was 15.9 feet and falling.
  - Forecast...The river is expected to fall to 3.9 feet Monday
    morning.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3427 8430 3422 8446 3418 8454 3424 8459


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 9, 6:43 PM EST, 50 minutes earlier.

Area forecast discussion, Jan 9, 6:43 PM EST, 50 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
643 PM EST Tue Jan 9 2024

...New 00Z Aviation Discussion...

.SHORT TERM...
(This afternoon through Wednesday)
Issued at 249 PM EST Tue Jan 9 2024

Now that all the severe weather has exited the area, things should
overall be calmer through the short term period. A swath of showers
extending from Wilkes Count to Wilcox county is moving southeastward
across the area which will ultimately move completely out of the
CWA in the next couple of hours. Behind this swath of showers is
elevated showers across the area using up leftover moisture and
energy behind the line. Generally this is not reaching the ground
but a couple of areas may see very light precip. Precip estimates
over the past 24hrs has shown widespread ares of 2-3" with many
areas at 3-4" and some areas from 4-5+" especially just south of
I- 85. This has ultimately led to flash flood warnings in these
areas and then many river flood warnings especially in the metro.

Looking at tonight into tomorrow morning, things could get a tad
interesting when it comes to winter weather. With how powerful the
low pressure system is, as it sweeps northward into the northeast
today, leftover energy will result in wrap around precip in the form
of snow showers over much of north GA mainly north of the metro.
Accumulations are expected to be from 0.5-1" in elevations mostly
>1500 ft. Currently have an SPS out for this so check that for any
further details you may want/need.

Looking at winds, we have allowed the High Wind Warning to expire
and have replaced it with a wind advisory until 00z (7pm) tonight.
We have two wind advisories in place. The first one encompasses
north GA and central GA from the Athens area southwest to just
north of Columbus. This advisory will likely be allowed to expire
at 00z (7pm). The second wind advisor is for the remainder of
central GA to southeast central GA, which will expire at 06z
(1am). This will also likely be allowed to expire at that time.
Ultimately when looking at the 925mb winds, they are still in the
40-50kt range which as has been seen through today will continue
to mix down with gusts from 30- 40kts across the area. The first
advisory is where the winds will taper off first as the jet moves
eastward and ultimately out of the second advisory area by 06z
tonight.

For tomorrow, still expecting cloudy skies for much of the day
before clearing begins tomorrow night which will ultimately lead to
some clear skies before the next system (Friday) that is talked
about in the long term period. Temps today have already reached
their max across much of the area and are expected to continue to
drop into the low to mid 30s across the area with upper 20s in the
northeast. Tomorrow, only expecting temps to top out in the 45-55
degree range before dipping down into the low to mid 30s again
tomorrow night.

Hernandez

&&

.LONG TERM...
(Thursday morning through next Monday)
Issued at 249 PM EST Tue Jan 9 2024

Very little change to the long term forecast. Friday continues to
have potential for strong to severe weather. Ensembles for the
beginning of the week have quite a bit of spread on timing and
potential for winter weather, so PoPs remain a bit spread out.
Best chances for seeing a snowflake fly remains across north
Georgia.

See previous discussion below.

Lusk

(Wednesday night through Monday)
Issued at 445 AM EST Tue Jan 9 2024

Key Messages:

 - Another storm system will bring showers and thunderstorms to the
   area late Thursday night and Friday. Some thunderstorms may be
   strong.

Colder and drier air will continue to filter into the area Wednesday
night on the heels of the departing cold front and upper trough.
Most locations will drop to near or just below freezing Wednesday
night, with mid 20s across portions of the NE mountains. Warmer
temperatures are forecast for Thursday, with most locations reaching
into the mid to upper 50s and even some lower 60s across the S.

Another storm system will approach the area Thursday night, bringing
a chance of showers and thunderstorms. This system will lift NE on
Friday as a negatively tilted trough, reaching the Great Lakes by
Friday night. A 996 mb surface low is progged to be near Little Rock
by Friday morning. A large area of isentropic lift is forecast to
precede the low, with increasing MUCAPE and wind shear across most
of the forecast area. There will be another threat of severe weather
with this system during the day Friday, and the threat area looks to
be farther to the N than with today's system. GFS MUCAPE values are
forecast to reach near 1000 J/kg as effective shear increases to
over 40 knots in the Atlanta metro area. This will coincide maximum
daytime heating in the early afternoon, with surface temperatures
reaching over 60 degrees and dew points reaching the lower to mid
50s. The wedge/CAD is forecast to hang into NE GA during this time
period, but present indications are that it will be NE of the
Atlanta metro area. Storm total rainfall amounts with this system are
forecast to range from around a quarter inch S of Columbus to close
to an inch across N GA. Residents should continue to monitor the
latest forecast regarding this storm system.

A bit of snow will linger over the N mountains Friday night, but dry
weather is forecast to return on Saturday. Temperatures will be
rather cold over the weekend, with the potential of even colder
weather early next week. A weak southern stream storm system may
move along the Gulf Coast on Monday, bringing light rain amounts and
the chance for frozen precipitation across N GA. NBM low
temperatures Tuesday morning appeared to be too cold. Even though
this was at the tail end of the forecast period, opted to blend 2
parts operational NBM with 1 part NBM 90th percentile to bump low
temperatures up closer to MEX MOS guidance.

SEC

&&

.AVIATION...
(00Z TAFS)
Issued at 635 PM EST Tue Jan 9 2024

Primarily VFR conds areawide will give way to MVFR cigs by
06-07Z, lingering thru a majority of the pd. A passing -SHRA is
psbl thru 06Z at northern sites, but potential currently too low
for TAF mention. Winds initially decreasing in speed after sunset
will see ocnl gusts to 25-30kts return between 03-07Z, before
gradually dropping once again to 10-13kts by 14-15Z. Direction to
remain out of the W/SW thru the pd.

//ATL Confidence...00Z Update...
Medium confidence all elements.

96

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          33  48  31  57 /  10   0   0   0
Atlanta         33  48  35  57 /  20   0   0   0
Blairsville     27  43  26  52 /  60   0   0   0
Cartersville    31  47  31  56 /  30   0   0   0
Columbus        34  51  34  60 /  10   0   0   0
Gainesville     33  45  32  55 /  30   0   0   0
Macon           35  52  32  60 /  10   0   0   0
Rome            32  48  31  57 /  30   0   0   0
Peachtree City  32  48  31  59 /  10   0   0   0
Vidalia         38  53  36  60 /  10   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 7 PM EST this evening for GAZ001>009-011>016-
019>023-030>034-041>045-052>055-066-067-078-079-089>091-102-103.

Wind Advisory until 1 AM EST Wednesday for GAZ024-025-027-
035>039-046>051-056>062-068>076-080>086-092>098-104>113.

&&

SHORT TERM...Hernandez
LONG TERM....Lusk
AVIATION...96
Hazardous weather outlook, Jan 9, 3:09 PM EST, 4 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
309 PM EST Tue Jan 9 2024

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-102015-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
309 PM EST Tue Jan 9 2024

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

A Wind Advisory remains in effect for all portions of the county
warning area for wind gusts to 40 mph.

Rain showers will transition to very light snow showers in the
north Georgia mountains tonight before coming to an end by early
Wednesday morning. Very light accumulations of up to 0.5 inches
are possible above 1500 feet in elevation with isolated totals up
to 1 inch. A few roads could become slippery in these areas.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Another storm system is expected to bring thunderstorms to the
region again Friday. Some storms may become strong to severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested at this time, but spotters are
encouraged to submit reports of severe weather through the web by
going to weather.gov/atlanta. Please relay any information about
observed severe weather to the NWS.

In the hours before

Local storm report, Jan 9, 5:45 PM EST, 1 hour 48 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
545 PM EST Tue Jan 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 AM     Tstm Wnd Dmg     3 S Douglasville        33.71N 84.75W
01/09/2024                   Douglas            GA   Emergency Mngr

            A tree was downed in the 9000 block of
            Parkway South.

&&
Local storm report, Jan 9, 5:47 PM EST, 1 hour 46 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
547 PM EST Tue Jan 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 AM     Tstm Wnd Dmg     1 W Lithia Springs      33.79N 84.67W
01/09/2024                   Douglas            GA   Emergency Mngr

            A tree was downed onto power lines in the
            6000 block of N Beulah Rd.

&&
Local storm report, Jan 9, 6:45 PM EST, 48 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
645 PM EST Tue Jan 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 AM     Flood            4 ESE Lula              34.38N 83.60W
01/09/2024                   Banks              GA   Emergency Mngr

            Mt. Sinai Rd had water covering the roadway
            between Moccassin Gap and Hwy 51 S.

&&
Local storm report, Jan 9, 6:47 PM EST, 46 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
647 PM EST Tue Jan 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 AM     Flood            4 SE Pinefield Crossroa 34.38N 83.40W
01/09/2024                   Banks              GA   Emergency Mngr

            Water was reported on the roadway on Bruce
            Kesler Rd.

&&
Local storm report, Jan 9, 6:48 PM EST, 45 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
648 PM EST Tue Jan 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 AM     Flood            2 SSW Hollingsworth     34.42N 83.52W
01/09/2024                   Banks              GA   Emergency Mngr

            Flooding covered part of the roadway on Moss
            Farm Rd.

&&
Local storm report, Jan 9, 6:50 PM EST, 43 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
650 PM EST Tue Jan 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 AM     Flood            3 ENE Maysville         34.27N 83.52W
01/09/2024                   Banks              GA   Emergency Mngr

            Water was reported on the roadway on Gene
            Crane Rd near the intersection of N Mangum
            Bridge Rd.

&&

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 8:41 PM ESTRiver Flood WarningFFCCrawford, Talbot, Taylor, Upson3 days
Jan 9, 10:09 PM ESTRiver Flood WarningFFCGreene, Oconee, Oglethorpe3 days
Jan 9, 10:40 PM ESTRiver Flood WarningFFCCobb, Paulding16 hr
Jan 9, 10:40 PM ESTRiver Flood WarningFFCCobb, Douglas46 hr
Jan 10, 5:06 AM ESTRiver Flood WarningFFCClayton, Fayette, Spalding16 hr
Jan 10, 5:13 AM ESTRiver Flood WarningFFCNewton, Rockdale21 days
Jan 10, 5:46 AM ESTRiver Flood WarningFFCTroup9 hr
Jan 10, 5:51 AM ESTRiver Flood WarningFFCButts, Henry, Newton9 hr
Jan 10, 5:54 AM ESTRiver Flood WarningFFCNewton, Walton21 days
Jan 10, 5:58 AM ESTRiver Flood WarningFFCFloyd9 hr
Jan 10, 7:41 AM ESTRiver Flood WarningFFCCatoosa24 hr
Jan 10, 10:11 AM ESTRiver Flood WarningFFCJohnson, Washington, Wilkinson6 days
Jan 10, 12:16 PM ESTRiver Flood WarningFFCClayton, Fayette, Spalding8 hr
Jan 10, 1:54 PM ESTRiver Flood WarningFFCWashington, Wilkinson67 hr
Jan 10, 1:56 PM ESTRiver Flood WarningFFCChattahoochee, Muscogee31 hr
Jan 10, 2:23 PM ESTRiver Flood WarningFFCCobb, Douglas6 hr
Jan 10, 3:48 PM ESTRiver Flood WarningFFCNewton29 hr
Jan 10, 5:03 PM ESTRiver Flood WarningFFCNewton51 hr
Jan 10, 5:35 PM ESTRiver Flood WarningFFCClarke, Oconee14 hr

Nearby

River Flood Warnings in Georgia, 2024Every river flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.